MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SILS PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD SILS PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SILSPT5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Peritonitis (2252); Injury (2348); Blood Loss (2597); No Code Available (3191)
Date of Event 10/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: ecspect prospective multicentre registry for single-port laparoscopic colorectal procedures author(s): h.Weiss1, r.Zorron4, k.-h.Vestweber5, b.Vestweber5, l.Boni6, w.Brunner8, c.Sietses9, s.Morales conde10, o.Bulut11, k.Gash12, a.R.Dixon12, c.Mittermair1, a.Klaus2, o.Stanger1, m.Weiss1, a.Muratore7 and t.Hell3, on behalf of the ecspect study group year: 2017 (b)(4).If information is provided in the future, a supplemental report will be issued.(b)(4).
 
Event or Problem Description
According to the literature source, the study was to evaluate the safety and feasibility of single-port colorectal surgery.Consecutive patients undergoing single-port colorectal surgery were enrolled from 11 european centers between march 2010 and march 2014.Some 1769 patients were enrolled, 937 with benign and 832 with malignant conditions.Conversion to open surgery was required in 75 patients.Intraoperative complications were observed in 29 patients which include; bleeding in 13 patients, injury to the urinary tract in 7 patients, enterotomy in 5 patients, and splenectomy (owing to laceration, 1).It was also noted that seven of these patients, the operation was converted to open surgery.Postoperative complications were observed in 224 patients, which were presented by complication grade/classification; an anastomotic leak, diffuse peritonitis with the presence of fecal fluid at reoperation, presence of a local abscess in the vicinity of the anastomosis; or fecal discharge from the drain or wounds.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the literature source, the study was to evaluate the safety and feasibility of single-port colorectal surgery.Consecutive patients undergoing single-port colorectal surgery were enrolled from 11 european centers between march 2010 and march 2014.Some 1769 patients were enrolled, 937 with benign and 832 with malignant conditions.Post-operatively, 46 patients had surgical-site infection.

Brand Name
SILS PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key10245605
Report Number9612501-2020-00968
Device Sequence Number16929741
Product Code GCJ
UDI-Device Identifier10884523002638
UDI-Public10884523002638
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K093372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSILSPT5
Device Catalogue NumberSILSPT5
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR